Electronic Communications in Probability

Closed-form formulas for the distribution of the jumps of doubly-stochastic Poisson processes

Arturo Valdivia

Full-text: Open access

Abstract

We study the obtainment of closed-form formulas for the distribution of the jumps of a doubly-stochastic Poisson process. The problem is approached in two ways. On the one hand, we translate the problem to the computation of multiple derivatives of the Hazard process cumulant generating function; this leads to a closed-form formula written in terms of Bell polynomials. On the other hand, for Hazard processes driven by Lévy processes, we use Malliavin calculus in order to express the aforementioned distributions in an appealing recursive manner. We outline the potential application of these results in credit risk.

Article information

Source
Electron. Commun. Probab., Volume 24 (2019), paper no. 13, 12 pp.

Dates
Received: 2 January 2017
Accepted: 22 February 2019
First available in Project Euclid: 21 March 2019

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1553133702

Digital Object Identifier
doi:10.1214/19-ECP221

Subjects
Primary: 60G22: Fractional processes, including fractional Brownian motion 60G51: Processes with independent increments; Lévy processes 60H07: Stochastic calculus of variations and the Malliavin calculus 91G40: Credit risk

Keywords
Doubly-stochastic Poisson process Bell polynomials Malliavin calculus credit risk Hazard process integrated non-Gaussian OU process

Rights
Creative Commons Attribution 4.0 International License.

Citation

Valdivia, Arturo. Closed-form formulas for the distribution of the jumps of doubly-stochastic Poisson processes. Electron. Commun. Probab. 24 (2019), paper no. 13, 12 pp. doi:10.1214/19-ECP221. https://projecteuclid.org/euclid.ecp/1553133702


Export citation

References

  • [1] Applebaum, D.: Lévy processes and Stochastic Calculus. Cambridge studies in advanced mathematics. Cambridge University Press, Cambridge, 2nd edition, 2009.
  • [2] Barraza, N.: Compound and non homogeneous Poisson software reliability models. Proceedings of the Argentine Symposium on Software Engineering, (2010), 461–472.
  • [3] Bianchi, M.L., Rachev, S.T., and Fabozzi, F.J.: Tempered stable Ornstein-Uhlenbeck processes: a practical view. Working Paper Banca d’Italia, (2013).
  • [4] Bielecki, T.R. and Rutkowski, M.: Credit Risk: Modeling, Valuation and Hedging. Springer Finance Textbook, Heidelberg, 2002.
  • [5] Carr, P., Geman, H., Madan, D. and Yor, M.: The fine structure of asset returns: An empirical investigation. Journal of Business 75, (2002), 305–332.
  • [6] Comtet, L.: Advanced Combinatorics. D. Reidel Publishing Company, Dordrecht-Holland Boston, 1974.
  • [7] Di Nunno, G., Øksendal, B., and Proske, F.: Malliavin Calculus for Lévy Processes with Applications to Finance. Universitext Springer, Heidelberg, 2009.
  • [8] Duffie, D., and Lando, D.: Term structure of credit spreads with incomplete accounting information. Econometrica 69, (2001), 633–664.
  • [9] Dufresne, D.: The integrate square-root process. Working Paper, University of Montreal, (2001).
  • [10] Barndorff-Nielsen, O.E. and Shepard, N.: Integrated OU processes and non-Gaussian OU-based stochastic volatility. Scandinavian Journal of Statistics 30, (2002), 277–295.
  • [11] Itô, K. Spectral type of the shift transformation of differential processes with stationary increments. Trans. Amer. Math. Soc. 81, (1956), 253–263.
  • [12] Jacod, J. and Protter, P.: Probability Essentials. Springer-Verlag, Berlin Heidelberg, 2004.
  • [13] Johnson, W.P.: The curious history of Faà di Bruno’s formula. American Mathematical Monthly 109, (2002), 217–234.
  • [14] Lando, D.: On Cox processes and credit risky securities. Review of Derivatives Research 2, (1998), 99–120.
  • [15] Kokholm, T. and Nicolato, E.: Sato processes in default modelling. Applied Mathematical Finance 17(5), (2010), 377–397.
  • [16] Riordan, J.:. Derivatives of composite functions. Bull. Amer. Math. Soc. 52(8), (1946), 664–667.
  • [17] Sato, K.: Lévy Processes and Infinitely Divisible Distributions. Cambridge Studies in Advanced Mathematics 68. Cambridge University Press Cambridge, 2000.
  • [18] Schoutens, W. and Cariboni, J.: Lévy Processes in Credit Risk. The Wiley Finance Series, 2009.
  • [19] Solé, J.L., Utzet, F. and Vives, J.: Canonical Lévy process and Malliavin calculus. Stochastic Processes and their Applications 117, (2007), 165–187.
  • [20] Tompkins, R. and Hubalek,F.: On closed form solutions for pricing options with jumping volatility. Working paper, Technical University Vienna, (2009).
  • [21] Zacks, S.: Distributions of failure times associated with non-homogeneous compound Poisson damage processes. In: Dasgupta, A. (Ed.): A Festschrift for Herman Rubin. Institute of Mathematical Statistics Lecture Notes 45 - Monograph Series, pages 396–407, 2004.